MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SURESCAN; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC PUERTO RICO OPERATIONS CO. SURESCAN; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97714
Medical Device Problem Codes Failure to Deliver Energy (1211); High impedance (1291)
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); Therapeutic Response, Decreased (2271)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information references the main component of the system and other applicable components are: product id 97714, serial# (b)(4), product type implantable neurostimulator.
 
Event or Problem Description
Information was received via a manufacturing representative (rep) regarding a patient who was implanted with a neurostimulator (ins) for spinal pain.Information was reported that a patient was not able to feel paranesthesia anymore due to her lead having all high impedances.The patient had a lead revision.Patient only had one lead and the doctor pulled that lead out of the patient's body a placed another lead.The reason for explanting the lead was due to the impedances were all high and the patient was not able to feel any paranesthesia no matter what amplitude.No further complications were reported.No additional patient symptoms were reported.
 
Additional Manufacturer Narrative
The correct manufacturing id is (b)(4).Concomitant products: product id: 977a275, serial# (b)(4), implanted: (b)(6) 2016, explanted: (b)(6) 2017, product type: lead.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from a rep.It was reported that all of the electrodes showed high and the patient was not able to feel stimulation.The reason the electrodes showed high impedance was undetermined.No patient symptoms or complications were reported in this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from the patient and a manufacture representative reported that the patient did not feel any stimulation on any groups/configurations.The rep checked the ins and found that all electrodes had high impedances.No further complications were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from the representative.It was reported that the cause was not determined, the patient reported that they didn't fall or anything.They tried to reprogram the patient but were unable to feel any stimulation.The issue wasn't resolved and the representative told them that they needed to have a lead revision but the patient didn't want to do anything right now.No further complications reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SURESCAN
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key7026359
Report Number2649622-2017-12856
Device Sequence Number1275759
Product Code LGW
UDI-Device Identifier00643169109384
UDI-Public00643169109384
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2017
Device Model Number97714
Device Catalogue Number97714
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/08/2017
Supplement Date Received by Manufacturer11/20/2017
07/23/2018
07/24/2018
08/08/2018
Initial Report FDA Received Date11/13/2017
Supplement Report FDA Received Date12/01/2017
07/24/2018
08/02/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;